Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 381, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 31, 2001, 1:32 PM CDT for Jasper County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2001, 1:32 PM CDT (18:32 UTC)
- Expired
- May 31, 2001, 2:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Jasper County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 657 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
565 WUUS54 KJAN 311834 SVRJAN MSC061-311915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 132 PM CDT THU MAY 31 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JASPER COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 215 PM CDT * AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 7 MILES EAST OF BAY SPRINGS. THIS STORM IS MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL JASPER COUNTY WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM. STORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY FOR THE REMAINDER OF THE AFTERNOON.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 10:40 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, May 31, 10:40 AM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1040 AM CDT THU MAY 31 2001 LATEST OUTFLOW BOUNDARY ALONG A KGWO-KHEZ LINE GRADUALLY WEAKENING THIS MORNING WITH A SECOND PROMINENT OUTFLOW FROM ABOUT GRENADA TO QUITMAN PER LATEST VISIBLE SATELLITE IMAGERY. THESE TWO BOUNDARIES DEFINE A MOIST AIRMASS WEDGE WITH SURFACE DEWPOINTS IN THE LOWER 70S ACROSS CENTRAL AND SRN MS. ALSO...THERE APPEARS TO BE A PAIR OF MCV CENTERS FROM LAST NIGHT/S CONVECTION IN THE ARKLATEX...ONE APPROACHING KMEM AND ANOTHER NEARING KTVR AND BOTH MOVING NEWD. MORNING SOUNDINGS AND 12Z RUC PROGGED SOUNDINGS INDICATE THAT AIRMASS SHOULD DESTABILIZE THIS AFTERNOON IN THE WEDGE ZONE WITH CAPES AS HIGH AS 3500J/KG POSSIBLE(USING 86/71). EXPECT ACTIVE AFTERNOON TSRA IN THIS ZONE WITH OUTFLOW INTERACTIONS AND ISOLATED SEVERE POTENTIAL DUE TO SOME DRYING ALOFT. BOTH RUC AND MESOETA REFIRE CONVECTION ALONG THE ACTUAL SURFACE FRONT PUSHING INTO THE OZARKS ALONG A KHRO TO KDFW LINE THIS AFTERNOON AND THEN SWEEP THE LINE OF STORMS SEWD ACROSS THE CWFA. THIS LINE SHOULD PRESENT THE MAIN SEVERE WEATHER THREAT AS OUTLINED IN PREVIOUS FORECAST DISCUSSION. AS A RESULT...WILL MAKE A FEW CHANGES TO CURRENT ZONE PACKAGE TO EMPHASIZE LOCALLY HEAVY RAINS ACROSS NRN PORTIONS WHERE SOME ECHO TRAINING POSSIBLE THROUGH 06Z...AND TO INCLUDE SEVERE FOR CENTRAL. JAN 84/68/84/63 7712 MEI 85/67/83/62 7630 .JAN... MS...NONE. LA...NONE. AR...NONE.
In the hours before
Special weather statement, May 31, 12:11 PM CDT, 1 hour 21 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 011200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1211 PM CDT THU MAY 31 2001 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL OCCUR OVER SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI THROUGH FRIDAY MORNING. THE STRONGEST THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND ROUGHLY NORTHWEST OF A LINE FROM BROOKHAVEN TO MACON. A COLD FRONT MOVING THROUGH ARKANSAS WILL HELP TRIGGER ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS AS IT CROSSES THE LOWER MISSISSIPPI VALLEY TONIGHT. THE AIRMASS AHEAD OF THIS COLD FRONT WILL BE UNSTABLE ENOUGH FOR ISOLATED STORMS TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN SEVERE WEATHER THREAT. ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...HAM RADIO OPERATORS AND STORM SPOTTERS MAY BECOME NECESSARY OVERNIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:01 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 29 min |
| May 30, 8:35 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 25 min |
| May 30, 9:31 PM CDT | Tornado Warning | JAN | Bolivar, Washington | 44 min |
| May 30, 9:57 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 48 min |
| May 30, 10:28 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 47 min |
| May 30, 10:46 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys | 29 min |
| May 30, 10:47 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 43 min |
| May 30, 10:49 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 26 min |
| May 30, 11:08 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 37 min |
| May 30, 11:31 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 29 min |
| May 30, 11:35 PM CDT | Severe Thunderstorm Warning | JAN | Carroll | 40 min |
| May 30, 11:45 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 15 min |
| May 30, 11:56 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery | 49 min |
| May 31, 12:02 AM CDT | Severe Thunderstorm Warning | JAN | Webster | 43 min |
| May 31, 12:19 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys | 26 min |
| May 31, 12:29 AM CDT | Severe Thunderstorm Warning | JAN | Clay | 46 min |
| May 31, 1:20 AM CDT | Severe Thunderstorm Warning | JAN | Holmes | 25 min |
| May 31, 12:17 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 28 min |
| May 31, 1:19 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 41 min |
| May 31, 1:48 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 27 min |
| May 31, 1:52 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 53 min |
| May 31, 2:16 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 29 min |
| May 31, 2:26 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 34 min |
| May 31, 2:43 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.